Alert archive / Oregon / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 7, NWS Pendleton, OR
NWS Pendleton, OR issued this severe thunderstorm warning at Jun 26, 2017, 3:04 PM PDT for 4 counties in Oregon. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2017, 3:04 PM PDT (22:04 UTC)
- Expired
- Jun 26, 2017, 4:00 PM PDT
- In force
- 56 min
- Issued by
- NWS Pendleton, OR
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Gilliam County, OR, Grant County, OR, Morrow County, OR, Wheeler County, OR
The radar
The Pendleton radar (KPDT), 77 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 10.1 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1211 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
206
WUUS56 KPDT 262204
SVRPDT
ORC021-023-049-069-262300-
/O.NEW.KPDT.SV.W.0007.170626T2204Z-170626T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pendleton OR
304 PM PDT MON JUN 26 2017
The National Weather Service in Pendleton Oregon has issued a
* Severe Thunderstorm Warning for...
Southern Morrow County in northeastern Oregon...
Northeastern Wheeler County in northeastern Oregon...
Southeastern Gilliam County in central Oregon...
Northwestern Grant County in northeastern Oregon...
* Until 400 PM PDT
* At 304 PM PDT, severe thunderstorms were located along a line
extending from 7 miles northwest of Lonerock to 6 miles south of
Kimberly, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Heppner, Lexington, Monument, Lonerock, Hardman, Kimberly, Ruggs
and Ritter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4562 11944 4490 11912 4458 11959 4521 12007
TIME...MOT...LOC 2204Z 227DEG 29KT 4518 11999 4467 11961
HAIL...1.00IN
WIND...60MPH
$$
TWEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:25 PM PDT, 39 minutes earlier.
Area forecast discussion, Jun 26, 2:25 PM PDT, 39 minutes before
Area Forecast Discussion National Weather Service Pendleton OR 225 PM PDT Mon Jun 26 2017 .SHORT TERM...Tonight through Thursday. Upper low moving inland this afternoon with a short wave moving across Oregon. This wave is currently the focus for showers and thunderstorms moving north northeast at 25-35 mph. Expect most of the forecast area will be impacted by showers and storms for the remainder of the afternoon into the evening. Main threat will be hail, winds and heavy rain. As the short wave moves off to the north overnight precipitation will be ending with clearing skies. Moderate surface gradients with a marine push will create breezy to locally windy conditions through tonight into Tuesday. For Tuesday a drier westerly flow aloft with partly to mostly sunny skies. Temperatures will be about 10 degrees cooler with highs in the 80s. The flow aloft becomes more northwesterly Wednesday and Thursday with continued partly cloudy conditions. Temperatures will be closer to normal levels with highs in the 80s and lows in the 40s and 50s. 94 .LONG TERM...Thursday Night through Monday...An upper level ridge will build near the coast Thursday night then move inland and weaken Friday as a short wave dives into MT. This wave will increase sky cover Friday and Saturday in Wallowa County but precipitation is expected to remain east of the CWA Friday. A few showers may develop over the Eagle Caps Saturday afternoon. Another ridge will build offshore Saturday and then weaken as it moves through WA and OR Sunday. Temperatures will be nearly steady with highs in the mid 80s to lower 90s in the lower elevations and mostly 70s to lower 80s mountains. Coonfield && .AVIATION...18Z TAFs...A weather system and cold front will move into the region today bringing scattered showers and afternoon/evening isolated thunderstorms. This may cause brief MVFR conditions near and under thunderstorms due to lower cigs and visibility. Otherwise VFR conditions will prevail during the next 24 hours. While TS are possible at KRDM KBDN KPSC KPDT KALW the probability remains too low to include in TAF at KRDM and KBDN. Winds will increase...KDLS now then spreading eastward to the remaining TAF sites. && .FIRE WEATHER...Thunderstorms developing across the forecast area are producing frequent lightning. There have also been reports of heavy downpours and winds gusts as strong as 47 mph. Red Flag Warnings are in effect for Fire Zones 640 and 644 which covers the Prineville District, the Crooked River Grasslands, the John Day Valley and the Grande Ronde Valley. Discussing with land management agencies, even the grassy areas in the Blue Mountains and Wallowa Mountains could be a concern for fire spread due to new lightning starts and outflow winds. Storms have developed a little farther west and north than anticipated along the east slopes of the Oregon Cascades. The air mass in our western zones should begin to stabilize as the westerly flow takes effect, and thunderstorms should taper off this evening. Another concern for fire weather are the winds this evening for areas in and around the Columbia Basin. The lowest humidity is in the Hanford District where RHs are in the teens to lower 20s. Winds are light at this time in this area but will increase over the next several hours. The humidity should respond and also increase. Conditions are borderline for red flag and will continue to highlight in the forecast. Wister && .PRELIMINARY POINT TEMPS/POPS... PDT 59 84 54 82 / 40 0 0 0 ALW 63 85 58 83 / 40 0 0 0 PSC 62 89 57 88 / 30 0 0 0 YKM 58 88 54 86 / 30 0 0 0 HRI 61 88 57 86 / 30 0 0 0 ELN 58 83 57 81 / 30 0 0 0 RDM 49 82 42 81 / 10 0 0 0 LGD 56 79 47 78 / 60 0 0 0 GCD 52 83 44 80 / 50 0 0 0 DLS 61 83 57 82 / 30 0 0 0 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...Red Flag Warning until 10 PM PDT this evening for ORZ640-644. WA...None. && 94/76/76/85
In the hours before
Special weather statement, Jun 26, 2:02 PM PDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Pendleton OR
202 PM PDT MON JUN 26 2017
ORZ510-511-262200-
North Central Oregon OR-Central Oregon OR-
202 PM PDT MON JUN 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL JEFFERSON AND SOUTH
CENTRAL WASCO COUNTIES UNTIL 300 PM PDT...
At 201 PM PDT, Doppler radar was tracking a strong thunderstorm over
southeastern Warm Springs Reservation, or 18 miles northwest of
Madras, moving north at 10 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Warm Springs Reservation, Simnasho and Warm Springs.
LAT...LON 4507 12148 4507 12136 4508 12139 4509 12138
4505 12111 4475 12126 4477 12146 4480 12150
TIME...MOT...LOC 2101Z 191DEG 9KT 4484 12137
TWELocal storm report, Jun 26, 2:08 PM PDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
208 PM PDT MON JUN 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 PM HEAVY RAIN 3 WSW JOHN DAY 44.41N 119.01W
06/26/2017 M0.55 INCH GRANT OR TRAINED SPOTTER
0200 PM HAIL SSW JOHN DAY 44.42N 118.95W
06/26/2017 M0.75 INCH GRANT OR TRAINED SPOTTER
MOSTLY DIME SIZED WITH A FEW LARGER STONES
0200 PM HEAVY RAIN SSW JOHN DAY 44.42N 118.95W
06/26/2017 E1.00 INCH GRANT OR TRAINED SPOTTER
ESTIMATED 1 INCH OF RAINFALL, 2-3 INCHES OF STANDING
WATER OUTSIDE THE FEDERAL BUILDING
&&
JPECKSpecial weather statement, Jun 26, 2:12 PM PDT, 52 minutes before
Special Weather Statement
National Weather Service Pendleton OR
212 PM PDT MON JUN 26 2017
ORZ044-049-050-502-503-505-507-262200-
Grande Ronde Valley OR-
Foothills of the Northern Blue Mountains of Oregon OR-
Southern Blue Mountains of Oregon OR-
Northern Blue Mountains of Oregon OR-Wallowa County OR-
Lower Columbia Basin of Oregon OR-John Day Basin OR-
212 PM PDT MON JUN 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL UMATILLA...WESTERN UNION
AND NORTHEASTERN GRANT COUNTIES UNTIL 300 PM PDT...
At 206 PM PDT, Doppler radar was tracking strong thunderstorms near
Granite in northeast Grant County, east of Ukiah in southern
Umatilla County, southwest of Pilot Rock in western Umatilla County
and southwest of LaGrande in Union County.
These storms will likely affect the Pilot Rock and LaGrande areas
during the next hour as they move northeast at 20 to 25 mph. Dime
size hail and winds in excess of 40 mph will be possible with this
storm.
Other Locations impacted include... Pendleton, La Grande, John Day,
Meacham, Elgin, Island City, Canyon City, Imbler, Ukiah,
Summerville, Granite, Thorn Hollow, Lehman Hot Springs, Kamela,
Cayuse, Starkey, Minam, Dale, Rieth and Hilgard.
LAT...LON 4441 11897 4438 11900 4575 11919 4568 11756
4501 11817 4501 11821 4494 11823 4472 11843
4470 11852 4466 11848 4447 11866 4447 11872
4442 11872 4439 11883 4440 11888 4437 11894
TIME...MOT...LOC 2106Z 240DEG 25KT 4433 11884
HullLocal storm report, Jun 26, 2:23 PM PDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
223 PM PDT MON JUN 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM HAIL 7 N WARM SPRINGS 44.87N 121.29W
06/26/2017 M1.75 INCH WASCO OR PUBLIC
TRAINED SPOTTER RELAYED REPORT FROM THE PUBLIC OF GOLF
BALL SIZED HAIL
&&
JPECKSpecial weather statement, Jun 26, 2:58 PM PDT, 6 minutes before
Special Weather Statement National Weather Service Pendleton OR 258 PM PDT MON JUN 26 2017 ORZ505-506-510-511-262300- North Central Oregon OR-Central Oregon OR-Ochoco- John Day Highlands OR-John Day Basin OR- 258 PM PDT MON JUN 26 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JEFFERSON AND SOUTHEASTERN WASCO COUNTIES UNTIL 400 PM PDT... At 257 PM PDT, Doppler radar was tracking a strong thunderstorm near Grizzly, or 14 miles southeast of Madras, moving northeast at 25 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Ashwood and Grizzly. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4443 12080 4453 12101 4499 12066 4484 12034 TIME...MOT...LOC 2157Z 213DEG 21KT 4455 12085 TWE
Special weather statement, Jun 26, 2:58 PM PDT, 6 minutes before
Special Weather Statement National Weather Service Pendleton OR 258 PM PDT MON JUN 26 2017 ORZ049-050-502-503-507-262300- Grande Ronde Valley OR- Foothills of the Northern Blue Mountains of Oregon OR- Southern Blue Mountains of Oregon OR- Northern Blue Mountains of Oregon OR-Wallowa County OR- 258 PM PDT MON JUN 26 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL UMATILLA...WEST CENTRAL WALLOWA AND WESTERN UNION COUNTIES UNTIL 400 PM PDT... At 254 PM PDT, Doppler radar was tracking strong thunderstorm 13 miles south of Starkey, or 22 miles west of North Powder. Other strong thunderstorms were just south of Pilot Rock and between LaGrande and Meacham. All storms were moving northeast at 25 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... La Grande, Meacham, Elgin, Island City, Imbler, Summerville, Thorn Hollow, Lehman Hot Springs, Spout Springs, Kamela, Cayuse, Bingham Springs, Starkey, Minam, Hilgard, Umatilla Reservation and Gibbon. LAT...LON 4490 11842 4544 11897 4579 11849 4572 11746 TIME...MOT...LOC 2154Z 240DEG 23KT 4503 11839 Hull
The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 1:15 PM PDT | Special Weather Statement | PDT | Grant, Union | 60 min |
| Jun 26, 1:26 PM PDT | Severe Thunderstorm Warning | PDT | Grant | 49 min |
| Jun 26, 2:02 PM PDT | Special Weather Statement | PDT | Wasco | 58 min |
| Jun 26, 2:09 PM PDT | Severe Thunderstorm Warning | PDT | Wasco | 66 min |
| Jun 26, 2:12 PM PDT | Special Weather Statement | PDT | Grant, Umatilla, Union | 48 min |
| Jun 26, 2:58 PM PDT | Special Weather Statement | PDT | Jefferson | 62 min |
| Jun 26, 3:09 PM PDT | Special Weather Statement | PDT | Jefferson | 66 min |
| Jun 26, 3:17 PM PDT | Special Weather Statement | PDT | Wheeler | 43 min |
| Jun 26, 3:31 PM PDT | Severe Thunderstorm Warning | PDT | Gilliam, Wasco, Wheeler | 59 min |
| Jun 26, 4:25 PM PDT | Special Weather Statement | PDT | Umatilla | 35 min |
| Jun 26, 4:42 PM PDT | Special Weather Statement | PDT | Wheeler | 63 min |
| Jun 26, 4:47 PM PDT | Special Weather Statement | PDT | Crook | 58 min |
| Jun 26, 4:49 PM PDT | Severe Thunderstorm Warning | PDT | Umatilla | 56 min |
Nearby
Severe Thunderstorm Warnings in Oregon, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.